MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. MEDEX CONTRAST ADMINISTRATION SETS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. MEDEX CONTRAST ADMINISTRATION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MX20108
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 02/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: lot number, full udi, expiration date and h4: manufacture date are unknown; no information has been provided to date.H3: other; device not returned to manufacturer.Device evaluation: no product was returned, and analysis was conducted using customer provided photos.It was observed that the product shown on the pictures are not manufactured by icu medical as the pictures were compared with the drawing of reported part number.A device history record (dhr) review could not be performed as the lot number was unknown.Awareness was given to personnel who perform the assembly process of the reported part number.If the product is returned the manufacturer will re-open the complaint for further device analysis.
 
Event or Problem Description
It was reported that they have had multiple incidents of the needleless connectors falling out when they¿re supposed to be bonded on.The 8-port manifold was infusing mycophenylate (hazardous drug) when another manifold port with used tubing for ganciclovir (also hazardous) disconnected below needleless connector.They have been seeing and reporting the same defect.This caused a hazardous medication spill of mycophenylate ~100 ml.Inherent hazardous drug exposure risk to staff, patient, others, and infection risk from open tubing.Caused interruption of vital iv therapies waste/cost of replacement therapies and tubing.There was known patient involvement and patient harm.Product will not be returned due to hazardous drug spill.Adverse patient effects and treatment were not provided.

Brand Name
MEDEX CONTRAST ADMINISTRATION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
carretera miguel alemán km21.7
apodaca nuevo leon
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18975045
Report Number9616567-2024-00051
Device Sequence Number6807582
Product Code FPA
UDI-Device Identifier10351688509772
UDI-Public(01)10351688509772
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K790408
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX20108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GANCICLOVIR; MYCOPHENYLATE
Patient SexUnknown